The following is an excerpt and analysis from Mercola.
A strange outbreak of severe hepatitis in young children has been reported in the U.S. and Europe, puzzling public health officials. The children were tested for common hepatitis viruses, but they were not to blame, leaving the cause unknown.
In a news release, Graham Cooke, a professor of infectious diseases at Imperial College London, suggested that if the hepatitis was caused by Covid-19, “it would be surprising not to see it more widely distributed across the country given the high prevalence of (Covid-19) at the moment.”1
Potential links to Covid-19 injections appear not to have been widely explored yet, even though the shots have been previously associated with the development of hepatitis.2 British health officials did state, however, that none of the affected children had received a Covid-19 shot.3
Young Children Developing Mysterious Liver Disease
In the U.S., nine children in Alabama have developed severe hepatitis, or inflammation of the liver, that health officials can’t explain. All of the children were ages 6 years and younger and were previously healthy.4 Symptoms of the liver disease include diarrhea, nausea and vomiting, along with jaundice in some. Liver enzymes were also elevated.
Five of the children tested positive for adenovirus type 41, which are respiratory viruses that can cause the common cold. Health officials have suggested that adenovirus type 41 could be to blame, but Dr. Wes Stubblefield, district medical officer for the Alabama Department of Public Health, admitted to NBC News, “This is unusual. This virus hasn't, in the past, been associated with this constellation of signs, symptoms and injury."5
Others have also discounted this theory, as adenoviruses are extremely common in children, meaning that it’s quite possible they could test positive for adenoviruses without them being the cause of the hepatitis.
Covid-19 Shots May Trigger Hepatitis
A case report involving a 47-year-old, previously healthy man demonstrates conclusive evidence that Covid-19 shots may trigger hepatitis. “Immune-mediated hepatitis with the Moderna vaccine,” researchers wrote in the Journal of Hepatology in October 2021, “[is] no longer a coincidence but confirmed.”8
The man featured in the case report received his first Moderna Covid-19 shot on April 26, 2021. Three days later, he developed malaise and jaundice, a yellowing of the skin that can occur if your liver isn’t processing red blood cells efficiently; it’s a hallmark of hepatitis, and a symptom being experienced by some of the children noted above.
The man had his liver function tested four years earlier, with tests coming back normal, and had no history of acetaminophen usage, which can cause liver damage, and only minimal alcohol usage. Yet, three days after the shot, liver tests showed concerning results:9
By the end of June, the man’s jaundice and liver function tests improved, but then he received a second dose of the Moderna shot on July 6, 2021. Within days, the jaundice returned and liver function tests declined.
“The pattern of injury on histology was consistent with acute hepatitis, with features of autoimmune hepatitis or possible drug-induced liver injury (DILI), triggering an autoimmune-like hepatitis,” the researchers explained...
Hepatitis Cases Reported Following Shots
The case report above isn’t an isolated one. The Journal of Hepatology paper noted that seven additional cases of suspected immune-mediated hepatitis have been reported following Covid-19 shots, including both Pfizer’s and Moderna’s.
They hope to raise awareness so that vaccination centers will routinely check for signs of immune-mediated hepatitis prior to administering second doses and state, “Long-term follow up of identified individuals will be essential in determining the prognosis of this immune-mediated liver injury.”11
In a separate letter to the editor, published in the Journal of Hepatology in June 2021, researchers again raised concerns that Covid-19 shots could cause hepatitis. In this case, a 56-year-old woman developed severe autoimmune hepatitis following her first dose of Moderna’s Covid-19 shot.12
“To our knowledge, this is the first reported episode of autoimmune hepatitis developing post-COVID-19 vaccination, raising concern regarding the possibility of vaccine-induced autoimmunity. As causality cannot be proven, it is possible that this association is just coincidental.
However, severe cases of SARS-CoV-2 infection are characterized by an autoinflammatory dysregulation that contributes to tissue damage. As the viral spike protein appears to be responsible for this, it is plausible that spike-directed antibodies induced by vaccination may also trigger autoimmune conditions in predisposed individuals.”Researchers, Journal of Hepatology, June 2021
Is Immune Suppression to Blame?
Researchers from Ireland noted in November 2021, “It is speculated that SARS-CoV-2 can disturb self-tolerance and trigger autoimmune responses through cross-reactivity with host cells and that the Covid-19 mRNA vaccines may trigger the same response.” They also reported the cause of autoimmune hepatitis that developed after a Covid-19 injection in a 71-year-old woman with no risk factors for autoimmune disease.
She noticed jaundice four days after the shot and had “markedly abnormal” liver function tests. The researchers raised the possibility that this is a case of vaccine-related drug-induced liver injury and, like the other teams that reported similar cases, noted:14
“These findings raise the question as to whether Covid-19 mRNA vaccination can, through activation of the innate immune system and subsequent non-specific activation of autoreactive lymphocytes, lead to the development of autoimmune diseases including AIH or trigger a drug-induced liver injury with features of AIH.
The trigger, if any, may become more apparent over time, especially following withdrawal of immunosuppression. As with other autoimmune diseases associated with vaccines the causality or casualty factor will prove difficult to tease apart … But it does beg the question of whether or not these individuals should receive the second dose of an mRNA Covid-19 vaccine.”Ireland Researchers, Nov. 2021
Stephanie Seneff, a senior research scientist at the Massachusetts Institute of Technology (MIT), and colleagues have also highlighted the innate immune suppression triggered by Covid-19 shots.15
Covid Shot Disturbances Could Cause Liver Disease
Seneff’s research suggests genetic modifications introduced by Covid-19 shots may induce immune cells to release large quantities of exosomes into circulation. Exosomes are extracellular vesicles that contain protein, DNA, RNA and other constituents, and may contain mRNA along with spike protein. According to Seneff and colleagues:21
“[W]e present evidence that vaccination induces a profound impairment in type I interferon signaling, which has diverse adverse consequences to human health. Immune cells that have taken up the vaccine nanoparticles release into circulation large numbers of exosomes containing spike protein along with critical microRNAs that induce a signaling response in recipient cells at distant sites.
We also identify potential profound disturbances in regulatory control of protein synthesis and cancer surveillance. These disturbances potentially have a causal link to neurodegenerative disease, myocarditis, immune thrombocytopenia, Bell's palsy, liver disease, impaired adaptive immunity, impaired DNA damage response and tumorigenesis.”Stephanie Seneff and colleagues, MIT
When they reviewed data from the Vaccine Adverse Event Reporting System (VAERS), including symptoms that “clearly represent serious liver problems,” they identified 731 events following Covid-19 shots — representing more than 97% of cases out of all vaccines in 2021.24
Pfizer documents released by the U.S. Food and Drug Administration in April 2022 must also be taken into account. Buried in one of the documents is the statement, “Clinical laboratory evaluation showed a transient decrease in lymphocytes that was observed in all age and dose groups after Dose 1, which resolved within approximately one week ...”25
What this means is Pfizer knew that, in the first week after the shot, people of all ages experienced transient immunosuppression, or put another way, a temporary weakening of the immune system, after the first dose. Could this increased susceptibility to infection also be playing a role in hepatitis and other cases of liver disease following the shots? An investigation is warranted to find out.
Visit The Sharyl Attkisson Store
Cool Products for Free Thinkers
Support Independent Journalism